View Full Version : Adderall causing bed acid reflux??


tiredmommyx3
01-04-14, 07:36 PM
I've been on this medication for a few months now, and I started getting bad acid reflux issues recently. It was so bad last night that I actually got sick, and noticed that the medication I took didn't even break down in my stomach, and this was over an hour later? I've had some issues in the past with this, but never this intense. It feels like it's coming up in my throat all day, and I can't talk to doc until mid-week. Has anyone experienced this and have an idea of what could cause/treat it? Thanks so much for any help!

silivrentoliel
01-04-14, 08:07 PM
have you tried an OTC acid reducer? I take pepcid for mine, but sometimes end up having to chew on a Tums or something too... depends on the day

Laserbeak
01-05-14, 04:50 PM
I've tried a lot of the acid reducers and now I've been taking OTC Prilosec (omeprazole magnesium) one capsule every day for a while and it has all but eliminated any heart burn (I used to have it all the time), and it is not that expensive especially a generic. The only thing is it takes a couple of days to start working during which time you can use Tums. You can also use Tums if you have any heartburn while taking it, but that should be rarely if ever.

Allegra113
01-05-14, 05:17 PM
I ended up in hospital a few weeks ago bc of this. Some acid reducers interact with adderall so be careful. Prilosec & Pepsid do. I'm taking rx strength Zantac now. It helps a lot, but definitely talk with your dr.

Sorry you're going through this also.

dvdnvwls
01-05-14, 06:39 PM
Severe dehydration?

janiew
01-05-14, 07:23 PM
Drink water and watch what you eat. In the meantime, try an OTC acid reflux med.

Laserbeak
01-08-14, 04:11 PM
I ended up in hospital a few weeks ago bc of this. Some acid reducers interact with adderall so be careful. Prilosec & Pepsid do. I'm taking rx strength Zantac now. It helps a lot, but definitely talk with your dr.

Sorry you're going through this also.

The only interaction is that the proton-pump inhibitor (acid reducer) may increase the strength of the Adderall because it reduces stomach acid. There are no bizarre or unexpected interactions.